Ohio, 2011Tornadoes and Damaging Wind in Ohio, June 27, 2011
June 27, 2011 · NWS ILN · 4 events in 4 counties and zones
A warm front lifting northward across the Ohio Valley combined with moderate low level shear during the afternoon and evening hours. This helped to produce scattered thunderstorms across south central Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting northward across the Ohio Valley combined with moderate low level shear during the afternoon and evening hours. This helped to produce scattered thunderstorms across south central Ohio. Some of these storms produced funnel clouds and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 6:25 PM EST, 29 minutes earlier.
Area forecast discussion, Jun 27, 6:25 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EDT MON JUN 27 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT INTO TUESDAY
MORNING. HIGH PRESSURE WILL THEN WORK INTO THE AREA BRINGING A
RETURN OF DRY CONDITIONS TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED PRECIPITATION CHANCES ACROSS THE AREA. THE HRRR CONTINUES
TO DO WELL WITH PLACEMENT OF PRECIPITATION HOWEVER IT HAS BEEN A
LITTLE OVERDONE WITH THE PRECIPITATION. DUE TO THIS CONTINUED TO
GO CLOSE TO THIS SOLUTION. THE HRRR HOWEVER DOES NOT HAVE ANY
PRECIPITATION ALONG THE COLD FRONT FRONT OVERNIGHT. AT THIS POINT
IN TIME DID NOT WANT TO TOTAL TAKE OUT PRECIPITATION DURING THE
OVERNIGHT HOURS AND THEREFORE CONTINUED WITH LOW CHANCE OVERNIGHT.
DID LIMIT THUNDERSTORM MENTION HOWEVER TO SLIGHT CHANCE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
ANY REMAINING PRECIPITATION WILL MOVE OUT OF THE AREA DURING THE
MORNING HOURS. HIGH PRESSURE WILL THEN BEGIN TO BUILD INTO THE
AREA. HIGH TEMPERATURES ON TUESDAY WILL MAKE IT INTO THE UPPER 70S
TO LOW 80S. THIS WILL BE JUST BELOW NORMAL FOR THIS TIME OF YEAR.
SKIES WILL BE MOSTLY CLEAR TUESDAY NIGHT WITH LIGHT WINDS AND
THEREFORE TEMPERATURES WILL DROP OFF INTO THE 50S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA AT THE BEGINNING OF THE
PERIOD AND THEN SLIDE OFF TO THE SOUTHEAST ON FRIDAY. GUIDANCE
CONTINUES TO BE IN GENERAL AGREEMENT IN DROPPING A COLD FRONT
SOUTH ACROSS THE AREA ALTHOUGH THERE ARE SOME SLIGHT TIMING
DISCREPANCIES ON WHETHER THAT WILL BE SATURDAY OR SATURDAY NIGHT.
WENT WITH HIGHEST POPS DURING MOST FAVORABLE DIURNAL TIME. APPEARS
THAT THE FRONT WILL WASH OUT AT THE BEGINNING OF NEXT WEEK. THE
REGION WILL BE ON THE SOUTHERN EDGE OF THE WESTERLIES WHICH IS
SUSCEPTIBLE TO WEAK IMPULSES GENERATING THUNDERSTORMS. SO LOW CHANCE
POPS CONTINUE SUNDAY INTO MONDAY. TEMPERATURES WILL WARM TO ABOVE
NORMAL UNTIL THE FRONT PASSES. THEN READINGS WILL DROP BACK CLOSER
TO SEASONAL AVERAGE.
&&
.AVIATION /23Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS AREA EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND SPREAD EASTWARD THIS EVENING WELL AHEAD OF A COLD
FRONT. BEST CHANCES FOR MVFR CONDITIONS WILL BE AT THE
SOUTHERNMOST TAF SITES CVG/LUK/ILN...WHERE THE BEST INSTABILITY
WILL BE LOCATED. MAJORITY OF CONVECTION WILL BE OUT OF THE
FORECAST AREA BY 04Z TUESDAY. A FRONTAL BOUNDARY WILL SHIFT THE
WINDS FROM SOUTHERLY...TO NORTHWESTERLY AFTER 10Z TUESDAY. CLOUDS
WILL DECREASE FROM NW TO SE TUESDAY BEHIND THE FRONT.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Jun 27, 2:59 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT MON JUN 27 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-282000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
359 PM EDT MON JUN 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Tornado, Brown
- When
- June 27, 6:54 PM EST to 6:58 PM EST
- Where
- Brown County, 2.08 mi SE of Grgetwn Brown Co Arp to 2.62 mi WSW of Russellville
- Rating
- EF1
- Path length
- 1.58 mi
- Path width
- 100 yd
- Property damage
- $90,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.856, -83.856
The tornado touched down north of the intersection of US Highway 68 and State Route 125. The tornado moved east through several wooded areas where it snapped and uprooted numerous trees. The tornado then crossed State Route 125 near Township Highway 15 where it demolished four small barns. The tornado then lifted just before crossing County Highway 77. The maximum estimated wind speed based on damage was 90 miles per hour.
Tornado, Pike
- When
- June 27, 7:53 PM EST to 7:57 PM EST
- Where
- Pike County, 1.24 mi NW of Duke to 2.08 mi N of Duke
- Rating
- EF0
- Path length
- 1.52 mi
- Path width
- 50 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.013, -83.236
A weak tornado touched down along Laurel Ridge Road and moved northeastward. Damage along the path consisted mainly of trees broken off and uprooted. There were also branches and portions of trees blown inward toward the center of the path. The maximum estimated wind speed based on damage was 80 miles per hour.
Tornado, Clinton
- When
- June 27, 7:54 PM EST to 7:55 PM EST
- Where
- Clinton County, 0.53 mi W of New Antioch to 0.52 mi W of New Antioch
- Rating
- EF0
- Path length
- 0.02 mi
- Path width
- 25 yd
- Reported by
- Amateur Radio
- Coordinates
- 39.400, -83.760
The tornado briefly touched down near Accomodation Road between State Route 73 and State Route 134. The tornado lifted up dirt in a field into the circulation. No damage was reported. The maximum wind speed was estimated at 65 miles per hour.
Thunderstorm Wind, Fairfield
- When
- June 27, 8:49 PM EST to 8:53 PM EST
- Where
- Fairfield County, 5 mi SSE of Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.653, -82.564
A couple of trees were reported down due to damaging thunderstorm winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, June 27, 2011$150,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in Georgia, June 27, 2011$160,000 · 1 in hail · 4 events
- Damaging Winds in Indiana, June 27, 2011$140,000 · 78 kt wind · 3 events
- Damaging Winds and Lightning Strike in Kentucky, June 27, 2011$86,000 · 56 kt wind · 8 events
- Damaging Winds in Tennessee, June 27, 2011$35,000 · 60 kt wind · 3 events
- Damaging Wind in Missouri, June 27, 2011$30,000 · 56 kt wind · 1 event
- Damaging Winds in Texas, June 27 to 28, 2011$20,000 · 60 kt wind · 8 events
- Flash Flooding and Damaging Winds in Minnesota, June 27, 201150 kt wind · 17 events
- Damaging Winds in Kentucky, June 27, 2011$18,000 · 52 kt wind · 4 events
- Damaging Wind in Virginia, June 27, 2011$20,000 · 55 kt wind · 1 event
- Damaging Winds in Illinois, June 27, 2011$18,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New Mexico, June 27, 2011$15,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320575, 320577, 320576, 321833.